MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 310C25
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 06/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been returned to medtronic.At the conclusion of the analysis, a supplemental report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 6 years and 2 months post implant of this bioprosthetic valve, the valve was explanted due to regurgitation.No further adverse patient effects were reported.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, green multifilament sutures remained attached to the sewing ring with suture holes evident.Damage was noted along the sewing ring most likely occurred during the explant of the device.The stent posts appeared slightly deflected.All leaflets were in the closed position with the adjacent free margins not touching each other.All leaflets were stiff but flexible.The left and noncoronary cusps were intact.A tear/abrasion was noted on the belly of the right cusp which appeared to be consistent with historical finding for cusp contact with the bias cloth.All commissures appeared intact.The right noncoronary was slightly covered with pannus on the top of the superior coaptive area.Pannus lined the inflow and outflow aspects of the sewing ring.An unknown amount of pannus appeared to have been removed during the explant of the device.The right noncoronary stent p ost was encapsulated by pannus.Conclusion: based on the information received, deflection of the stent posts in this case can potentially result in more contact of the leaflet onto the cloth due to the altered position of the outflow rail and stent posts.Exactly when and how the stent post deflection occurred cannot be determined.Each valve is inspected for deflection/distortion and this valve passed the inspection prior to release for distribution.The device was manufactured per approved and released manufacturing processes and the device met all applicable manufacturing specifications prior to release for distribution.Pannus overgrowth is a known inherent risk of surgical valve replacement.The most likely cause for the reported regurgitation was due to the observed tear/abrasion in the right cusp.If information is provided in the future, a supplemental report will be issued.

Brand Name
MOSAIC MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6834799
Report Number2025587-2017-01519
Device Sequence Number1600587
Product Code LWR
UDI-Device Identifier00613994689139
UDI-Public00613994689139
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2015
Device Model Number310C25
Device Catalogue Number310C25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Initial Date Received by Manufacturer 08/08/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight75